Heat, St. Charles
- When
- July 3, 12:00 PM CST to July 9, 11:00 PM CST
- Where
- St. Charles forecast zone
- Injuries
- 8 direct, 0 indirect
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
The first heat wave of the summer caused 3 deaths in the City of St. Louis.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The first heat wave of the summer caused 3 deaths in the City of St. Louis. On Juuly 6, a 78 year old man was found dead in his brick home with a body temperature of 111 degrees and a 54 year old man was found dead outside Busch Memorial Stadium. A third man, 80 years old, died on July 9. Further details were not available. High temperatures during the period were in the middle 90s with the Heat Index around 105 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 3, 1:30 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 AM CDT THU JUL 3 2003 METSTL AND FWCSTL HAS 95 AND 96 THE HIGH ON THE 4TH IN STL. WILL MENTION ON THE HWOLSX FOR HEAT ADVSRY FOR THE AREA ON THE 4TH. OTHERWISE LOOKS LIKE A COOL FRNT WILL BE PUSHED IN CNTRL MO BY SATURDAY. BY FRIDAY EVENING THE UPPER RIDGE BEGINS TO BREAK DOWN AND FLOW BECOMES MORE ZONAL. THEN BY THE END OF THE PD UPPER FLOW WILL TURN TO THE N. AVN VERY PERSIST IN A SIGNIFICANT LIS FOR FRIDAY NIGHT...THIS COULD PRODUCE SVR WX IN NRN MO. CONVECTIVE OUTLOOK PLACE MDT RISK FOR IA ON FRI AND IN SLGT RISK PUSHING INTO NRN MO. DRY FORECAST FOR MOST OF THE AREA FOR SATURDAY NIGHT. SUNDAY LOOK FOR ANOTHER CHC OF SHOWERS ACRS THE AREA. AVN A BIT COLDER AND PUSH FRONT A BIT TO FAST ACRS THE AREA. .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE.
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MIDDLE 90S ON FRIDAY. WITH THE RELATIVE HUMIDITY EXPECTED TO BE AROUND 50 PERCENT...THAT WILL PUT THE HEAT INDEX IN THE 100 TO 105 RANGE. A HEAT ADVISORY MAY BE NEEDED FOR THE CITY OF ST. LOUIS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
9 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, St. Louis (C) | 2003-07-06 | 54 | Male | Outside/Open Areas | Direct |
| Heat, St. Louis (C) | 2003-07-07 | 78 | Male | Permanent Home | Direct |
| Heat, Ste. Genevieve | 2003-07-09 | 80 | Male | Other | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376524, 5376525, 5376526, 5376527, 5376528, 5376529, 5376530, 5376531, 5376532.